MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 6.5 MM DIA. 25 MM LENGTH; PROTHESIS, HIP

ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 6.5 MM DIA. 25 MM LENGTH; PROTHESIS, HIP
Catalog Number 00625006525
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Aseptic loosening (4883)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 7 years post implantation of a total hip arthroplasty, the patient was revised due to aseptic mobilization for total hip prothesis.There were no contributing factors related to the reported event.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4) day 18 g2: foreign: country: italy.H10: cat# 00-8753-054-02 lot# 63337686 trilogy it multi 54 jj, cat# 00-8751-011-32 lot# 62658657 hxpe liner neut 54 jj x 32 , cat# 00625006525 lot# 63596936 bone screw self-tapping 6.5 mm dia.25 mm length , cat# 4845-0204 lot# gy424646 - a4d01 howmedica/stryker stem, cat# 6519-1-032 lot# 50423501 - howmedica/stryker head, cat# 6519-t-204 lot# 53977705 - howmedica/stryker adapter.Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.Visual examination of the provided pictures identified the explanted liner, shell, and screws.The shell had scratches and gouging to the outer rim and inner spherical surface, likely from explant.The screws had foreign debris to the surface.The liner was broken into pieces and worn from explant.No further evaluation can be made.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility, and it was determined that the following implants are not compatible: the stryker head and stem.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: extensive osteolysis along the acetabular and femoral implants of the left hip arthroplasty with suspected implant loosening as noted.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.A definitive root cause cannot be identified.This complaint was confirmed based on radiographs.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d9;g3;h2;h3;h6;h11.Product was returned and evaluated.Visual examination of the returned products identified that the shell was returned with bio debris in the inner spherical surface.Gouges, indentations, and deformation damage were also present.Damage was found to the taper wall, anti-rotation scallops, square pocket, and cluster holes.The rim face was gouged and scratched.Both screws show hex with bio debris, nicks, and gouges from use.Outer head diameter, head shape, and taper have damage from use and extraction.Damage included deformation, gouges, and scratches.One of the two screws was bent.No other damage was noted.Where measured, the devices were conformed to product specifications.A definitive root cause cannot be identified and remains unchanged.This complaint was confirmed based on radiographs.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BONE SCREW SELF-TAPPING 6.5 MM DIA. 25 MM LENGTH
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21459460
Report Number0002648920-2025-00052
Device Sequence Number20797068
Product Code LPH
UDI-Device Identifier00889024119819
UDI-Public(01)00889024119819(17)260731(10)63427732
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K934765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number00625006525
Device Lot Number63427732
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer06/25/2025
04/14/2026
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date06/26/2025
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown